Doctor insights on:
Pupil Dilation In Response To Light
Pupil dilation in response to light is a symptom in which a both of a person's pupils constrict when light is first shined into the good eye, but then both pupils dilate when light switched to the worse eye. This symptom means that the brain is perceiving less light ...Read more
Confused: The pupil becomes smaller in bright light. Dilation is when the pupil increases in size. This occurs in dim light or when you are frightened.
Not always: If you are referring to having your eyes dilated with drops in the ophthalmologist's office, this is generally safe, except when you have "narrow angles." this can be determined by your eye md. If your pupil spontaneously dilates, this can be a sign of a problem in the brain (tumor, aneurysm, etc) and should be evaluated right away by an ophthalmologist.
4 hours: Usually, around 4 hours, however in eyes that are lighter in color, blue, two-toned, or green the effect of the drops can last beyond 4 hours. In small children, although rare, the effect can last up to a week or more.
See an eye doctor: It can be normal, especially if it has always been present. There are certain conditions that can lead to one pupil dilating more (or less) than the other. If the pupil difference is new, it should be evaluated by an eye doctor soon. The condition itself is usually harmless, but the underlying cause needs to be addressed.See 2 more doctor answers
Hours: Braun eyes - 2-4 hours blue eyes up to a day.
Not usually: Dilated pupils can occur as a side effect of various medications and several illicit drugs. Serious medical conditions such as serotonin syndrome can also cause this. Insomnia for a night or two would not usually result in dilated pupils. How long have you had insomnia? Have you been depressed or started a new medication? See your doctor to be sure and bring a list of all drugs, herbals takin
Sudden bilateral pupil dilation in normal light, pupils responded to direct light but returned to dilated size, normalised after 10mins. Cause?
Pupil dilation: Many causes of pupil dilation, including emotions - higher levels of circulating adrenaline, which occur during times of excitement or fear. Drugs - from eye drops to hallucinogenics. Especially drugs that are anticholinergic light - low light, or a problem with receiving light on the retina neurologic problem - from the optic nerve to the part of the brain that regulates the eyes.
How can one reduce pupil dilation? I take aderall 30mg XR once every am 5 mg ir evening. Most days iris all but disappears, and I look like a junkie
Constricting pupils: Aderral can cause pupil dilation, so the options are to reduce dosage or eliminate the aderral, switch to a different drug (eg if you are treating adhd, straterra may be an option, or other treatment). Taking another drug to constrict the pupil (eg, Pilocarpine 1% 1 drop) may also cause other side effects, like pinpoint pupils, blurry vision, corneal irritation. & long term use: lens opacification.See 1 more doctor answer
No.: Lack of sexual activity or excess sexual activity will have no effect on the normal, daily, stable size of your eye's pupil. Your eye's pupil may become dilated during sex if you are engaging in the activity in a dimly lit room as a normal reaction to the eye needing more light to enter the eye and impact the retina for one to see. Lack of sex may make you a poor "pupil" of sex however.
- Talk to a doctor online
- Remedies for pupil dilation in response to light
- Normal pupil response to light
- What are the causes of dilation of pupils?
- Eye drops for pupil dilation
- Occasional pupil dilation
- Cataract surgery pupil dilation
- Opposite of pupil dilation
- Medications that dilate pupils
- Herbal treatment for pupil dilation in response to light